MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-25
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the first pipeline was deployed successfully; however with the same microcatheter, the second pipeline could not be opened well at the contralateral aneurysm, but it was still used.It was stated that there was catheter resistance in the distal section of the microcatheter.It was indicated that there was patient injury details of an aneurysm; however, the patient was being treated for a cerebral vascular aneurysm.The access vessel was the internal carotid artery ophthalmic artery segment, and its vessel diameter was 4.24mm.It was noted the vessel tortuosity was moderate.There were no patient symptoms associated with the event.The devices were prepared as indicated in the ifu.Anxillary device: 6f 115cm navien guide catheter, marksman microcatheter.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11755684
Report Number2029214-2021-00518
Device Sequence Number19714717
Product Code OUT
UDI-Device Identifier00847536016507
UDI-Public00847536016507
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Model NumberPED-450-25
Device Catalogue NumberPED-450-25
Device Lot NumberB125897
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2021
Initial Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR